MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI SION BLUE; PTCA GUIDE WIRE
Model Number AHW14R104S
Medical Device Problem Codes Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a heavily calcified and moderately tortuous 90-99% stenosed triple vessel disease.The left anterior descending artery (lad) was wired with an asahi sion blue guide wire and the heavily calcified lesion in the left circumflex artery (lcx) was wired with an asahi suoh 03 guide wire.The lcx was pre-dilated with an orbusneich sapphire balloon catheter (0.8 mm), an unspecified non-compliant balloon (2.5 mm) and then a spectranetics angiosculpt balloon catheter (2.5 mm).The lad was pre-dilated with an unspecified non-compliant balloon (3.0 mm) and an angiosculpt balloon catheter (3.0 mm).Two overlapping stents were then deployed from the mid lad back to the left main stem (lms), and modified t stenting was performed to the lcx.Two overlapping stents were also deployed from the distal lcx to the ostium with kissing balloon technique using two unspecified balloon catheters (3.0 mm and 3.5 mm) and proximal optimization technique using an unspecified non-compliant balloon (5 mm) to the lms.The tip of the sion blue got trapped in the distal lcx after jailed with lms stent, which was removed using a terumo finecross microcatheter.The tip of the sion blue guide wire was found dislodged from the wire, but the distal end remained attached on the stretched and loosened wire.It was informed that the patient was fine after the procedure.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device has not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, finding on lot history review, and referring to know similar events, it was concluded that difficulty was met during removal of the sion blue guide wire because the wire tip was jailed by the deployed stent.Although it was concluded that the reported event was not attributed to the product quality, additional treatment by using a microcatheter to remove the guide wire was considered an adverse patient effect.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.Do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunction and adverse effects]: breakage of the guide wire.Removal difficulty of guide wire.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported sion blue guide wire was returned for evaluation.The outer coil of the returned guide wire was found elongated for approximately 150mm from the distal mid solder (set at 20mm from the tip to fix the outer coil onto the inner coil).Under the elongated outer coil, the core composed of a straight core wire and a twist wire was found fractured distal to the distal end of the exposed inner coil.The ball tip was found attached at the very distal end of the elongated outer coil.At approximately 7.5mm from the ball tip, the core wire as well as the twist wire were bent and fractured.Observation by scanning electron microscope (sem) found that each fracture end of the core wire and twist wire had an uneven fracture surface, indicating that repeated bending stress had cause the observed fracture.Although the core composing straight core wire and twist wire were fractured at approximately 7.5mm from the tip, the outer coil remained in one piece as the ball tip was found attached at the distal end of the outer coil.Measurement of the returned guide wire and correspondence of the core fracture ends confirmed that the entire guide wire was returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that repeated bending stress generated with pushing manipulation might have been locally accumulated on the sion blue guide wire while the wire tip was caught by the calcified lesion, fracturing the core wire and the twist wire.Further applied tensile stress generated with wire removal then caused the outer coil to be elongated.Although it was concluded that the reported event was not attributed to the product quality, additional treatment using a microcatheter to remove the guide wire was considered an adverse patient effect and possibility of wire fragment left in patient anatomy could not be eradicated if core fracture were to recur.No capa will be taken.Instructions for use (ifu) states: [warnings] ~ observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunction and adverse effects] ~ breakage of the guide wire ~ removal difficulty of guide wire.
 
Event or Problem Description
It was reported that a percutaneous coronary intervention (pci) was performed to treat a heavily calcified and moderately tortuous 90-99% stenosed triple vessel disease.The left anterior descending artery (lad) was wired with an asahi sion blue guide wire and the heavily calcified lesion in the left circumflex artery (lcx) was wired with an asahi suoh 03 guide wire.The lcx was pre-dilated with an orbusneich sapphire balloon catheter (0.8mm), an unspecified non-compliant balloon (2.5mm) and then a spectranetics angiosculpt balloon catheter (2.5mm).The lad was pre-dilated with an unspecified non-compliant balloon (3.0mm) and an angiosculpt balloon catheter (3.0mm).Two overlapping stents were then deployed from the mid lad back to the left main stem (lms), and modified t stenting was performed to the lcx.Two overlapping stents were also deployed from the distal lcx to the ostium with kissing balloon technique using two unspecified balloon catheters (3.0mm and 3.5mm) and proximal optimization technique using an unspecified non-compliant balloon (5mm) to the lms.The tip of a sion blue guide wire got trapped in the distal lcx after jailed with lms stent.Another sion blue guide wire was advanced to remove the sion blue guide wire, but was not successful and elongation of the wire occurred distally.A terumo finecross microcatheter was then used and the sion blue guide wire was removed successfully.The tip of the sion blue guide wire was found dislodged from the wire, but the distal end remained attached on the stretched and loosened wire.It was informed that the patient was fine after the procedure.

Brand Name
ASAHI SION BLUE
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
lei sun
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key22697157
Report Number3003775027-2025-00187
Device Sequence Number12979176
Product Code DQX
UDI-Device Identifier04547327133012
UDI-Public(01)04547327133012(17)280331(10)250328A021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191464
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAHW14R104S
Device Lot Number250328A021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight102 KG